Acta Mathematica Sinica, English Series

, Volume 34, Issue 3, pp 299–340 | Cite as

Embeddings of Spherical Homogeneous Spaces

Article
  • 6 Downloads

Abstract

We review in these notes the theory of equivariant embeddings of spherical homogeneous spaces. Given a spherical homogeneous space G/H, the normal equivariant embeddings of G/H are classified by combinatorial objects called colored fans, which generalize the fans appearing in the classification of toric varieties and which encode several geometric properties of the corresponding variety.

Keywords

Spherical varieties homogeneous spaces 

MR(2010) Subject Classification

14M27 14-02 14L30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

am grateful to Michel Brion and Baohua Fu, both for the invitation and for organizing this workshop and the conference which followed it. I thank Johannes Hofscheier and Dmitry Timashev for helpful discussions, and especially Bart Van Steirteghem and the referee for several remarks and suggestions which improved these notes.

References

  1. [1]
    Borel, A.: Linear Algebraic Groups, 2nd ed., Grad. Texts in Math., 126, Springer-Verlag, New York, 1991Google Scholar
  2. [2]
    Bravi, P., Gandini, J., Maffei, A.: Projective normality of model varieties and related results. Represent. Theory, 20, 39–93 (2016)MathSciNetCrossRefMATHGoogle Scholar
  3. [3]
    Bravi, P., Luna, D.: An introduction to wonderful varieties with many examples of type F4. J. Algebra, 329, 4–51 (2011)MathSciNetCrossRefMATHGoogle Scholar
  4. [4]
    Brion, M.: Vers une généralization des espaces symétriques. J. Algebra, 134, 115–143 (1990)MathSciNetCrossRefMATHGoogle Scholar
  5. [5]
    Brion, M.: Variétés sphériques. http://www-fourier.ujf-grenoble.fr/~mbrionGoogle Scholar
  6. [6]
    Brion, M.: Introduction to actions of algebraic groups. Les cours du C.I.R.M., 1, 1–22 (2010)CrossRefMATHGoogle Scholar
  7. [7]
    Brion, M., Pauer, F.: Valuations des espaces homogènes sphériques. Comment. Math. Helv., 62, 265–285 (1987)MathSciNetCrossRefMATHGoogle Scholar
  8. [8]
    Donkin, S.: The normality of closures of conjugacy classes of matrices. Invent. Math., 101, 717–736 (1990)MathSciNetCrossRefMATHGoogle Scholar
  9. [9]
    Ferrer-Santos, W., Rittatore, A.: Actions and Invariants of Algebraic Groups, Chapman & Hall/CRC, Boca Raton, 2005CrossRefMATHGoogle Scholar
  10. [10]
    Fulton, W.: Introduction to Toric Varieties, Princeton University Press, Princeton, 1993MATHGoogle Scholar
  11. [11]
    Goodman, R., Wallach, N. R.: Symmetry, Representations, and Invariants, Grad. Texts in Math., 255, Springer, Dordrecht, 2009Google Scholar
  12. [12]
    Görz, U., Wedhorn, T.: Algebraic Geometry I, Vieweg+Teubner Verlag, Wiesbaden, 2010CrossRefGoogle Scholar
  13. [13]
    Grosshans, F.: Algebraic Homogeneous Spaces and Invariant Theory, Lecture Notes in Math., 1673, Springer-Verlag, Berlin, 1997Google Scholar
  14. [14]
    Hartshorne, R.: Ample Subvarieties of Algebraic Varieties, Lecture Notes in Math., 156, Springer-Verlag, Berlin-Heidelberg-New York, 1970Google Scholar
  15. [15]
    Jantzen, J. C.: Representations of Algebraic Groups, 2nd ed., Math. Surveys Monogr., 107, American Mathematical Society, Providence, RI, 2003MATHGoogle Scholar
  16. [16]
    Kempf, G., Knudsen, F., Mumford, D., et al.: Toroidal Embeddings I, Lecture Notes in Math., 339, Springer, Berlin-Heidelberg, 1973Google Scholar
  17. [17]
    Knop, F.: The Luna–Vust Theory of spherical embeddings, in: Proceedings of the Hyderabad Conference on Algebraic Groups (Hyderabad, 1989), 225–249, Manoj Prakashan, Madras, 1991MATHGoogle Scholar
  18. [18]
    Knop, F.: Automorphisms, root systems, and compactifications of homogeneous varieties. J. Amer. Math. Soc., 9, 153–174 (1996)MathSciNetCrossRefMATHGoogle Scholar
  19. [19]
    Knop, F.: Spherical roots of spherical varieties. Ann. Inst. Fourier (Grenoble), 64, 2503–2526 (2014)MathSciNetCrossRefMATHGoogle Scholar
  20. [20]
    Knop, F., Kraft, H., Luna, D., et al.: Local properties of algebraic group actions, in: Algebraische Transformationsgruppen und Invariantentheorie (H. Kraft, P. Slodowy, T.A. Springer eds.), 63–76, DMV Semin., 13, Birkhäuser, Basel-Boston-Berlin, 1989Google Scholar
  21. [21]
    Knop, F., Kraft, H., Vust, Th.: The Picard group of a G-variety, in: Algebraische Transformationsgruppen und Invariantentheorie (H. Kraft, P. Slodowy, T.A. Springer eds.), 77–88, DMV Semin., 13, Birkhäuser, Basel-Boston-Berlin, 1989Google Scholar
  22. [22]
    Losev, I.: Uniqueness property for spherical homogeneous spaces. Duke Math. J., 147, 315–343 (2009)MathSciNetCrossRefMATHGoogle Scholar
  23. [23]
    Luna, D.: Toute variété magnifique est sphérique. Transform. Groups, 1, 249–258 (1996)MathSciNetCrossRefMATHGoogle Scholar
  24. [24]
    Luna, D., Vust, Th.: Plongements d’espaces homogènes. Comment. Math. Helv., 58, 186–245 (1983)MathSciNetCrossRefMATHGoogle Scholar
  25. [25]
    Pauer, F.: Caractérisation valuative d’une classe de sous-groupes dun groupe algébrique. C. R. 109e Congrès Nat. Soc. Sav., 3, 159–166 (1984)Google Scholar
  26. [26]
    Perrin, N.: Sanya lectures: Geometry of spherical varieties. Acta Math. Sin., Engl. Ser., Doi: 10.1007/s10114-017-7163-6Google Scholar
  27. [27]
    Pezzini, G.: Lectures on spherical and wonderful varieties. Les cours du C.I.R.M., 1, 33–53 (2010)CrossRefGoogle Scholar
  28. [28]
    Pezzini, G.: Lectures on wonderful varieties. Acta Math. Sin., Engl. Ser., DOI: 10.1007/s10114-017-7214-zGoogle Scholar
  29. [29]
    Popov, V. L., Vinberg, E. B.: Invariant Theory, in: Algebraic Geometry IV, Encyclopaedia Math. Sci., 55, 123–284, Springer, Berlin-Heidelberg-New York, 1994Google Scholar
  30. [30]
    Schalke, B.: Sphärische Einbettungen in positiver Charakteristik, Diplomarbeit (Universität Erlangen), 2011Google Scholar
  31. [31]
    Springer, T. A.: Linear Algebraic Groups, 2nd ed., Progr. Math., 9, Birkhäuser, Boston, MA, 1998CrossRefMATHGoogle Scholar
  32. [32]
    Sumihiro, H.: Equivariant completion. J. Math. Kyoto Univ., 14, 1–28 (1974)MathSciNetCrossRefMATHGoogle Scholar
  33. [33]
    Timashev, D. A.: Equivariant compactifications of reductive groups. Sb. Math., 194, 589–616 (2003)MathSciNetCrossRefMATHGoogle Scholar
  34. [34]
    Timashev, D. A.: Homogeneous Spaces and Equivariant Embeddings, Encyclopaedia Math. Sci., 138, Springer, Berlin-Heidelberg, 2011Google Scholar
  35. [35]
    Vust, Th.: Plongements d’espaces symétriques algébriques: une classification, Ann. Sc. Norm. Super. Pisa Cl. Sci. (4), 17, 165–195 (1990)MathSciNetMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Scuola Normale SuperiorePisaItaly

Personalised recommendations